# SDR 0600069615

- Difficulty date: January 6, 2006
- Submitted: January 9, 2006
- Operation: Air carrier
- Aircraft: N615NW
- Make and model: Doug DC-9-32
- Aircraft serial: 47129
- Aircraft time: 75,958 hours, 67,630 cycles
- Engine: Pwa JT8D*
- System (JASC): 3000 · Ice/Rain Protection System
- Part: Boot
- Condition: Separated
- Location: Anti Ice System
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING APPLICATION OF WING ANTI-ICE, ON APPROACH, CREW REPORTED A STRONG ODOR. THE FUMES WERE DESCRIBED AS (DUSTY SMOKE) AND NO IDENTIFIABLE SOURCE WAS OBVIOUS. FLIGHT CREW DONNED OXYGEN MASKS AND COMPLIED WITH COM PROCEDURES. LANDING WAS WITHOUT FURTHER INCIDENT. MAINTENANCE FOUND A DUCT BOOT SEPARATED FROM THE LT WATER SEPARATOR, REPLACED IT, AND REPLACED THE COALESCER SOCK. PACK BURN-OUT PROCEDURES COMPLETED. BOTH PACKS RAN AT FULL HOT AND COLD WHILE AT TAKEOFF POWER AND NO FURTHER PROBLEMS WERE FOUND. THE AIRCRAFT HAS RETURNED TO SERVICE.
